Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 7, NWS Miami, FL

September 8, 2025Miami-Dade County, Florida

NWS Miami, FL issued this flash flood warning at Sep 8, 2025, 4:22 PM EDT for Miami-Dade County, Florida. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2025, 4:22 PM EDT (20:22 UTC)
Expired
Sep 8, 2025, 6:15 PM EDT
In force
113 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 26 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Key West, FL (KNQX), launched 12:00Z, 8.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2025-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2025-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1699 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

914 
WGUS52 KMFL 082022
FFWMFL
FLC086-082215-
/O.NEW.KMFL.FF.W.0007.250908T2022Z-250908T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
422 PM EDT Mon Sep 8 2025

The National Weather Service in Miami has issued a

* Flash Flood Warning for...
  Northern Miami-Dade County in southeastern Florida...

* Until 615 PM EDT.

* At 422 PM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  3 and 4 inches of rain have fallen. Additional rainfall amounts of 
  1 to 3 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Miami, Hialeah, Coral Gables, Miami Springs, Miami International 
  Airport and Allapattah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2576 8026 2578 8029 2582 8026 2582 8023
      2580 8021

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

ATV
1 follow-up statement
169 
WGUS72 KMFL 082207
FFSMFL

Flash Flood Statement
National Weather Service Miami FL
607 PM EDT Mon Sep 8 2025

FLC086-082217-
/O.EXP.KMFL.FF.W.0007.000000T0000Z-250908T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-
607 PM EDT Mon Sep 8 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM EDT THIS EVENING FOR 
NORTHERN MIAMI-DADE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 2576 8026 2578 8029 2582 8026 2582 8023
      2580 8021

$$

ATV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 12:48 PM EDT, 3 hours 34 minutes earlier. Its key messages:

  • Updated at 1215 PM EDT Mon Sep 8 2025
  • Heavy rainfall in a short period of time could result in localized flooding.
  • Excessive cloud to ground lightning is possible with storms, When Thunder Roars Go Indoors.
Area forecast discussion, Sep 8, 12:48 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1248 PM EDT Mon Sep 8 2025

...New UPDATE, AVIATION...

.KEY MESSAGES...
Updated at 1215 PM EDT Mon Sep 8 2025

 - Heavy rainfall in a short period of time could result in
   localized flooding.

 - Excessive cloud to ground lightning is possible with storms,
   When Thunder Roars Go Indoors.

&&

.UPDATE...
Issued at 1215 PM EDT Mon Sep 8 2025

Analysis early this afternoon reveals an atmosphere that remains
conducive for pockets of heavy rainfall and isolated localized
flooding. ACARS and mesoanalysis observational data depict a
saturated vertical profile with a classic Skinny CAPE orientation,
PWAT values close to the 90th percentile for the date, slow mid
and upper level wind vectors, and light southerly to southwesterly
850mb flow. In addition, all three major components for
thunderstorm development will be met today which are: 1) Moisture,
2) Instability, and 3) Lift. Moisture continues to stream
northwards from the Gulf and Caribbean via light southerly flow,
Instability will continue to increase as diurnal heating continues
to allow for us to heat up. Lift will be generated by sea-breeze
circulations and outflow boundaries as they collide and interact
with each other. While widespread rainfall accumulations of less
than 1 inch are forecast, locations directly underneath slow
moving thunderstorms could pick up several inches of rainfall in a
short period of time. Rainfall rates of 3-5 inches an hour may
result in localized bulls-eyes of higher precipitation, which may
cause street/urban flooding if it occurs over vulnerable poor-
drainage urban areas.

Mesoscale models have been pretty fickle lately, depicting
different solutions from run to run. Rather than focusing on
potential convective evolution, I'll just focus on the two
main pressing hazards which are: 1) heavy rainfall/localized
flooding and 2) cloud to ground lightning.

&&

.SHORT TERM...
(Today through Tuesday)
Issued at 334 AM EDT Mon Sep 8 2025

Model and synoptic analyses depict a deep mid/upper lvl trough
descending upon the US east coast, while a sfc stationary boundary
remains stretched across the central Gulf and central Fl. An
attendant low meanders around the eastern Gulf waters. Meanwhile,
the northern half of the peninsula remains at the base of the
trough, which may contribute a little better dynamic support for
stronger thunderstorms this afternoon.

In general, the synoptic setup will be very similar to the previous
days as abundant moisture remains trapped across SoFlo, with PWATs
from MFL upper air and model soundings remaining in the 2.2-2.5"
range. NBM and ensembles keep high-end POPs in place for the short
term, mainly in the 75 to 85 percent range each afternoon. Also,
pressure gradients remain very weak, with light S/SW flow prevailing
across the area.

Sea breeze boundaries should again be the focal points for deeper
convection. High-res solutions show max rainfall in the 1-2" in
general, but with potential for locally isolated 3" or higher. WPC
is keeping all of SoFlo under a marginal risk of excessive
rainfall (level 1 of 4), mainly for this afternoon, along with
potential for isolated risk of flash flooding. Slow-moving or
stationary thunderstorms over urban areas may produce the ideal
conditions for significant flooding in urban metro areas. Some
storms may become strong (isolated severe cells possible), with
main hazards being gusty winds, lightning strikes and heavy rain.

Similar to yesterday, the expected widespread cloud cover in the
afternoon hours should not preclude daytime heating during the
morning hours. Therefore, max temps should again reach the upper
80s over northern areas, and low-mid 90s elsewhere before shower
and thunderstorm activity intensifies.

The overall weather pattern continues on Tuesday, with the
aforementioned stationary front still lingering across C FL
keeping abundant moisture in place. Max POPs also remain in the
75-85% range, and a repeat of daytime heating/sea breeze and
outflow boundary interactions.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 334 AM EDT Mon Sep 8 2025

The rather soggy/moist weather pattern continues through much of the
week as model guidance keep a lingering front around C FL through at
least Thursday, then very slowly pushing it southward through the
weekend. The above normal moisture will linger over SoFlo, with
ensembles still showing potential for a low developing around the
northern portions of the peninsula later in the week. Uncertainty
remains high regarding the details of this feature and its
potential impacts.

The overall wet pattern should continue through the end of the work
week. The risk of flooding will likely peak in the Wed-Thu
timeframe as the boundary slides into the southern tip of the
peninsula. Then beginning on Fri, drier air finally begins to
filter from the north and POPs slowly decrease. But enough remnant
moisture should remain in place for at least high-end scattered
coverage through Sunday.

Maybe the first true change in the ongoing weather pattern will be a
likely drop in temperatures for the weekend with the arrival of a
drier/slightly cooler air mass behind the FROPA. Not much cooler,
but afternoon max temps will likely be in the mid-upper 80s by
Saturday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1215 PM EDT Mon Sep 8 2025

Light west-southwesterly flow continues at the time of 18z TAF
issuance, however sea-breeze circulations should veer winds
onshore along both coasts shortly with SHRA/TSRA developing
between 18-20z and overspreading the region. TEMPOs have been
added to better time out potential terminals impacts (erratic wind
shifts, sub MVFR cigs and vis). L/V winds will prevail after
sunset.

&&

.MARINE...
Issued at 334 AM EDT Mon Sep 8 2025

A light to moderate south-southwesterly wind continues today
across most of the local waters, becoming generally light and
variable by mid week. Scattered to numerous showers and
thunderstorms will be possible each day through the forecast
period with rough seas and gusty winds briefly accompanying
thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  90  78  91 /  70  70  40  60
West Kendall     76  90  76  91 /  60  70  30  60
Opa-Locka        77  91  77  92 /  70  70  40  60
Homestead        76  89  76  90 /  60  60  30  50
Fort Lauderdale  76  90  77  91 /  70  70  50  60
N Ft Lauderdale  77  91  78  92 /  70  80  50  70
Pembroke Pines   77  92  77  93 /  70  70  40  60
West Palm Beach  76  90  76  91 /  70  80  60  70
Boca Raton       75  91  76  92 /  70  80  50  70
Naples           77  89  77  90 /  70  80  50  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...17
LONG TERM....17
AVIATION...Hadi

In the hours before

Local storm report, Sep 8, 3:20 PM EDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
320 PM EDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Flood            2 WSW Liberty City      25.82N 80.24W
09/08/2025                   Miami-Dade         FL   Trained Spotter

            Trained spotter reports minor street
            flooding in Brownsville on NW 36th Street
            between Northwest 37th Ave and Northwest
            22nd Ave. Spotter mentioned that water was
            across both lanes in low spots.

&&

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 6:39 AM EDTAreal Flood AdvisoryMFLPalm Beach66 min
Sep 8, 3:07 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Sep 8, 3:07 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Sep 8, 3:36 PM EDTAreal Flood AdvisoryMFLMiami-Dade84 min
Sep 8, 4:14 PM EDTAreal Flood AdvisoryMFLMiami-Dade106 min
Sep 8, 4:27 PM EDTSpecial Weather StatementMFLPalm Beach33 min
Sep 8, 4:38 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Sep 8, 5:04 PM EDTAreal Flood AdvisoryMFLMiami-Dade56 min
Sep 8, 5:12 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach93 min
Sep 8, 5:20 PM EDTSpecial Weather StatementMFLBroward25 min
Sep 8, 6:27 PM EDTAreal Flood AdvisoryMFLMiami-Dade63 min
Sep 8, 6:45 PM EDTSpecial Marine WarningMFL30 min
Sep 8, 6:49 PM EDTSpecial Marine WarningMFL26 min

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.